Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Type 1 and CANNOT lose this weight.
araorun27 posted:
hi all, i'm new to this forum and i have a really serious question even my PCP blew off when i asked him last week. i have type 1, was diagnosed 2010. (i'm 32). i was 111 pounds when diagnosed... ac1 of 15.5.

since then, i've had a child, but three months after he was born i was back to 142 pounds. but in the past year, my weight has skyrocketed from 130ish Dec 2012 to 188 last week. i have cut out most extra fats; i cook at home a lot, low-fat options (i even forced myself to use 1% milk), and plus, i don't eat much at a time anyway. my sugars are good, not too high. they have actually been bottoming out more often, which my dr said was maybe a reason i can't lose weight, but didn't really explain why. i don't have a set exercise routine, but in any givven week i do yoga, walk, sometimes slow jog, stretch, etc. the city in which i live doesn't have a community center, but a nearby town has one and i can begin to use their workout place, which i would love to. but i work nearly 50 hours a week and the exercise part is hard. but, i don't feel like iv'e gained this weight. i still fit into the same clothes i do when i last saw my PCP in October, when I weighed in the 160s.

does anyone have any input?? i'm desperate to lose weight, i'll go to the gym 20 miles away, it's free, i'll keep eating right, i drink tons of water, but .... why am i gaining??
mrscora01 responded:
I have seen more and more stuff about diabetics being able to lose weight better by doing a higher fat, lower carb diet and maintaining good control. I was never extreme - I did about 100 g of carb per day and didn't concern myself with fat. I had good chl numbers and everything seemed to be ok. I would look into some lchf (low carb, high fat) info but find what works for y ou best. I have read Dr. Bernstein's diabetes solution but could never be that radical. But it is a good starting place. \

When I gained a lot of weight after my kidney transplant (due to eating indulgences) I did manage to take wieght off by cutting carbs.

Best of luck.

An_255687 responded:
I have type 2 diabetes, and my last a1c level was 8.2, and I to was having trouble losing weight, but there was a big reason. My thyroid. According to the test, I barely had any thyroid function at all. I am on medication and will be for the rest of my life, but it took almost 2 years to get it under control with the meds and now it has finally reached a normal level and I am now starting to lose the weight. This might not be what is causing your problem , but if they haven't checked your thyroid, have them do that.

Good Luck, and I hope you find out what is causing your weight problem.
hollytennis responded:
Has your thyroid function been tested lately? It's sort of a cliche, however, low thyroid hormones can cause weight gain and difficulty losing weight.
udenbella849mos responded:
Hi .. sorry to hear this & I know how frustrating it is ... a lot of diabetic medications cause weight gain which is just ridiculous if u ask me ... know others who were runners & diagnosed diabetic 1 ... they started on insulin & gained 70lbs w/out any changes in their life style .... so ... I am one of those people who have side effects 2 almost all medications ... hate it ... super sensitive & can not take a lot of vitamins or herbs also ... I am diabetic 2 ... hate it ... diabetes is a horrible thing to have if u ask me ... amazing how many medications are out there that can cause u to get diabetes ... u will have to find ur nitch ... I like mrscora01's message ... good luck ....
araorun27 replied to mrscora01's response:
thanks, i think that might have been what my doc SORT of said, but I do pretty low carbs now--not perfect, mayb a little more than 100 a day, but i'm working my way down from a horrible appetite/eating habits. i'll look up stuff about low-fat, high carb. thanks!
araorun27 replied to hollytennis's response:
nope, thyroid fine as of last check, which was two or three weeks ago.

Spotlight: Member Stories

I was diagnosed with type 1 diabetes in September, 1972. I wear a Cozmo insulin pump and a Dexcom continuous glucose monitor. To calibrate my Dexcom...More

Helpful Tips

Symlin and low blood sugars
I've tried using Symlin several times, but I've never managed to get my insulin dosing to work with it. While using it I experienced some ... More
Was this Helpful?
10 of 21 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.